Texas, 2010Hail in Texas, April 12, 2010
April 12, 2010 · NWS EPZ · 1 event in 1 county or zone
An embedded impulse in southwesterly flow aloft triggered a severe thunderstorm along a dryline in El Paso County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An embedded impulse in southwesterly flow aloft triggered a severe thunderstorm along a dryline in El Paso County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Apr 12, 2:22 PM MST, 33 minutes earlier.
Area forecast discussion, Apr 12, 2:22 PM MST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
322 PM MDT MON APR 12 2010
.SYNOPSIS...
JUST ENOUGH MOISTURE HAS RETURNED EAST OF THE RIO GRANDE TO GIVE
US A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. OUR
RAIN CHANCES WILL LAST THROUGH AT LEAST FRIDAY WITH TEMPERATURES
RUNNING JUST A FEW DEGREES ABOVE NORMAL. THIS COMING WEEKEND
LOOKS WARM AND DRY.
&&
.DISCUSSION...
LOOKS LIKE THE MOIST AIR TO THE EAST AND THE DRY AIR TO THE WEST
WILL BE BATTLING IT OUT THIS WEEK. CURRENTLY DEW POINTS PUSHING 50
IN THE EASTERN PART OF THE CWA...WHILE OUT WEST THEY ARE IN THE
LOW 30'S. RIGHT NOW THIS MOISTURE IS VERY SHALLOW SO I'M NOT
EXPECTING MUCH THUNDERSTORM ACTIVITY WITH IT...BUT A LITTLE
FURTHER EAST...MAYBE IN HUDSPETH COUNTY AND THE EAST SLOPES OF THE
SACS...WE COULD SEE SOME AFTERNOON AND EVENING THUNDERSTORMS POP
UP. AS A MATTER OF FACT THE MOISTURE WILL TRY AND LURK AROUND FOR
MOST OF THE WEEK. ON TUESDAY THE WESTERLY WINDS WILL BE A LITTLE
STRONGER SO WE WILL SEE THE DRY AIR PUSH THE MOISTURE JUST TO OUR
EAST. ON WEDNESDAY A WEAK APPROACHING SHORT WAVE WILL HELP DRAW
THE MOISTURE BACK WEST...BUT RIGHT NOW I'M THINKING IT WILL STILL
BE TO SHALLOW FOR MOST OF US TO BENEFIT...EXCEPT AGAIN FOR
HUDSPETH COUNTY AND THE EAST SLOPES OF THE SACS. ON THURSDAY THOSE
OF US EAST OF THE RIO GRANDE WILL SEE OUR BEST CHANCE AT
PRECIPITATION...THOUGH EVEN THEN IT WON'T BE MUCH BETTER THAN
SCATTERED. ON FRIDAY AN UPPER LEVEL RIDGE WILL BEGIN TO NOSE IN
AND WE WILL SEE THE MOISTURE BEGIN A RETREAT BACK EAST. THE
WEEKEND LOOKS NICE AND DRY AS THE RIDGE KEEPS US SUNNY AND WARM.
FOR THE FIRST PART OF NEXT WEEK ALL THE EXTENDED MODELS HAVE A
CLOSED LOW WITH ASSOCIATED MOISTURE MOVING ACROSS THE SOUTHWEST.
THOUGH ALL THE EXTENDED MODELS DO HAVE A LOW...THEY DIFFER IN THE
STRENGTH AND TIMING AND AS I HAVE BEEN OFT HEARD SAYING AROUND THE
OFFICE...IT IS APRIL...OUR DRIEST MONTH OF THE YEAR. FOR NOW I
WILL KEEP THE EXTENDED DRY AND WAIT AND SEE WAIT FURTHER MODELS
BRING.
LOOKING AT TEMPERATURES...ON TUESDAY WE'LL SEE HIGHS A COUPLE
DEGREES ABOVE NORMAL. ON WEDNESDAY WE'LL SEE NEAR NORMAL HIGHS.
FOR THURSDAY AND FRIDAY MORE NEAR NORMAL TEMPERATURES. FOR THE
WEEKEND AS THE RIDGE MOVES IN WE'LL SEE HIGHS TWO TO FOUR DEGREES
ABOVE NORMAL.
&&
.AVIATION...VALID 13/00Z-14/00Z.
SHALLOW LOW LEVEL MOISTURE WILL PUSH IN AND OUT OF THE CWA
DURING THE NEXT 24 HOURS MAINLY EAST OF THE RIO GRANDE.
00Z-06Z...WINDS GNLY SSE-SSW 10G18KTS WITH SCT 86K 25K AGL.
ISOLD CB/TSTM MAINLY E OF ELP-ALM LINE WITH MVFR BKN040CB BKN100
GUST 35-40 KTS 5SM TSRA BLDU SLIGHT RISK MVFR/VFR 030OVC/CB 2SM
+TSRAGR OTERO/CHAVEZ/EDDY COUNTY LINE AND HUDSPETH/CULBERSON
COUNTY LIN. AFT 06Z WINDS SSW 08KTS SCT060 SCT250 ISOLD CB EASTERN
OTERO / HUDSPETH COUNTIES AFT 13/19Z..
&&
.FIRE WEATHER...
AN UPPER LEVEL STORM OVER THE GREAT BASIN OF THE UNITED STATES WILL
CONTINUE EASTWARD TOWARD THE CENTRAL AND SOUTHERN ROCKIES TODAY.
BREEZY AND DRY SOUTHERLY TO SOUTHWESTERLY WINDS WILL DEVELOP AHEAD
OF THIS SYSTEM TODAY WEST OF THE CONTINENTAL DIVIDE WITH MORE MOIST
SOUTH TO SOUTHEAST WINDS TO THE EAST. THESE SOUTHEAST WINDS AT LOW
LEVELS WILL CONTINUE TO SLOWLY ADVECT MORE MOISTURE AND INSTABILITY
INTO PORTIONS OF THE BORDERLAND MAINLY EAST OF THE RIO GRANDE VALLEY
TODAY AND TUESDAY PROVIDING A SLIGHT RISK OF THUNDERSTORMS AND
ISOLATED DRY LIGHTNING. THE MOISTURE WILL PUSH FARTHER WEST THURSDAY
AND FRIDAY...BRINGING A BETTER CHANCE OF THUNDERSTORMS TO MOST OF
THE AREA EXCEPT NEAR THE ARIZONA BORDER. SOME OF THESE STORMS
THURSDAY AND FRIDAY COULD BE STRONG TO SEVERE AND PRODUCE DAMAGING
HAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 54 82 52 80 54 / 20 10 10 20 30
SIERRA BLANCA TX 49 77 45 75 49 / 30 20 20 20 30
LAS CRUCES 51 81 48 79 51 / 10 0 0 10 10
ALAMOGORDO 53 79 46 76 50 / 20 10 10 20 30
CLOUDCROFT 35 59 34 57 32 / 20 20 20 30 40
TRUTH OR CONSEQUENCES 47 79 44 78 48 / 10 0 0 0 10
SILVER CITY 39 71 41 72 42 / 0 0 0 0 10
DEMING 48 80 47 79 48 / 0 0 0 0 10
LORDSBURG 47 81 46 81 48 / 0 0 0 0 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ110-111.
TX...NONE.
&&
BRICE/NOVLAN
Hazardous weather outlook, Apr 12, 6:05 AM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
705 AM MDT MON APR 12 2010
NMZ022>025-030>032-TXZ055-056-131330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
705 AM MDT MON APR 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON AND EVENING EAST OF EL PASO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY FROM EL
PASO EAST. ISOLATED TO SCATTERED THUNDERSTORMS ON THURSDAY AND
FRIDAY FROM DEMING EAST. SMALL TO MODERATE SIZED HAIL IS POSSIBLE
WITH SOME OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 12, 2:32 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
332 PM MDT MON APR 12 2010
NMZ032-TXZ055-122200-
SOUTHERN DESERT NM-EL PASO TX-
332 PM MDT MON APR 12 2010
...STRONG THUNDERSTORMS MOVING INTO THE EL PASO TEXAS AREA...
AT 330 PM MDT SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING INTO
THE EL PASO METROPOLITAN AREA. THE STORMS WERE PRODUCING NICKEL
SIZED HAIL NEAR THE BASSETT CENTER OVER THE CITY OF EL PASO. IN
ADDITION THE STORMS WILL PRODUCE LOCALLY HEAVY RAINS AND WIND GUSTS
TO 50 MPH. SOME PONDING OF WATER AND MINOR FLOODING MAY OCCUR OVER
LOW LYING AREAS.
PERSONS SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS AROUND THE
THUNDERSTORMS FROM LOW VISIBILITIES AND WATER COVERED ROADS. CLOUD
TO GROUND LIGHTNING IS ALSO LIKELY.
ROGASH
Local storm report, Apr 12, 2:55 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
355 PM MDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL HORIZON CITY 31.68N 106.19W
04/12/2010 E1.75 INCH EL PASO TX LAW ENFORCEMENT
&&
MACBLAINHail, El Paso
- When
- April 12, 2:55 PM MST to 3:00 PM MST
- Where
- El Paso County, 6.43 mi ENE of Socorro
- Measured
- 1.75 in hail
- Reported by
- State Official
- Coordinates
- 31.690, -106.201
Golf ball size hail was reported in Horizon City by the Department of Public Safety.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Iowa, April 12, 2010$83,000 · 1.75 in hail · 12 events
- Hail in Minnesota, April 12, 20101.75 in hail · 15 events
- Hail in Iowa, April 12, 20101.75 in hail · 12 events
- Frost and Freeze in New York, April 12, 20108 events
- Hail in South Dakota, April 12, 20101.75 in hail · 7 events
- Hail in Minnesota, April 12, 20101 in hail · 3 events
- Hail in North Dakota, April 12, 20101.5 in hail · 3 events
- Frost and Freeze in Connecticut, April 12, 20102 events
- High Wind in Utah, April 12, 201055 kt wind · 2 events
- Winter Storm in California, April 12, 20102 events
- Wildfire in Missouri, April 12 to 13, 20102 events
- Blizzard in Alaska, April 12, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222792.